Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 53, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 6, 2001, 3:37 PM EDT for Loudon County, Tennessee. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 2001, 3:37 PM EDT (19:37 UTC)
- Expired
- Jun 6, 2001, 4:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Loudon County, TN
The radar
The Knoxville radar (KMRX), 95 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:37 PM EDT | Thunderstorm Wind | Central Portion, TN | Trees down. |
| Jun 6, 3:55 PM EDT | Hail 1 | Loudon, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 061937 SVRMRX TNC105-062000- /NEW.KMRX.SV.W.0114.061937-062000/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 337 PM EDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOUDON COUNTY IN EAST TENNESSEE * UNTIL 400 PM EDT * AT 338 PM EDT...LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM NEAR LENOIR CITY...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LENOIR CITY AROUND 345 PM EDT AT 337 PM EDT LOCAL LAW ENFORCEMENT REPORTED TREES DOWN IN CENTRAL LOUDON COUNTY. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. $$ LAT...LON 35Q83 8444 3565 8440 3573 8416 3587 8421 SP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:04 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 6, 3:04 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EDT WED JUN 6 2001 ...SHORT TERM CONCERNS ARE INCREASING CONVECTION AT MID AFTERNOON ...WHILE FURTHER OUT THE SENSIBLE WEATHER FOR FRIDAY IS OF CONCERN... STRONG CONVECTION UNDERWAY AT THIS TIME...MAINLY THAT WHICH DEVELOPED ALONG GA-TN STATELINE AND ALONG ERN EDGE OF CUMBERLAND PLATEAU. THIS CONVECTION IS MOVING SLOWLY NORTHEAST UP THE TENNESSEE VALLEY. THE OTHER AREA OF GOOD DEVELOPMENT IS ACROSS SOUTHWESTERN VIRGINIA (MOVING EAST)...WHICH LIKELY DEVELOPED ALONG AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION ACROSS SOUTHERN WEST VIRGINIA. THUS...I WILL KEEP POPS AT OR SLIGHTLY ABOVE MOS FOR TONIGHT. BASED ON LATEST RADAR TRENDS...I MAY ADD AREAL QUALIFIERS WHERE LESS THAN LIKELY POPS ARE USED. THE FRONTAL BOUNDARY TO OUR NORTH...AND ANY ASSOCIATED OUTFLOW BOUNDARIES...SHOULD SAG SOUTH INTO THE FORECAST AREA BY EARLY THURSDAY. ALSO...THE UPPER LEVEL FLOW BECOMES MORE W-NW TO ALLOW STORM MOVEMENT ACROSS THE FORECAST AREA. THUS...KEPT LIKELY POPS GOING FOR BOTH THE SECOND AND THIRD PERIODS. HARDEST PERIOD?...I FOUND TO BE FRIDAY...WITH ETA/MESO-ETA SUGGESTING MORE WIDESPREAD CONVECTION CONTINUING...WHILE NGM/AVN OFFERED A DRIER LOOKING FORECAST. NGM/AVN MAY BE MORE CORRECT IN LESSENING ANY AFFECTS FROM THE REMNANTS OF ALLISON...WHILE ETA/MESO-ETA SEEM TO EJECT A WEAK VORT/SPEED MAX ENE ACROSS SE TN/SW NC EARLY FRIDAY. SINCE FRONTAL BOUNDARY SHOULD BE SAGGING SOUTH ON FRIDAY...I KEPT BEST CHANCE POPS ACROSS OUR SRN MOST ZONES FRIDAY...WITH SLIGHT CHANCE TO CHANCE POPS ELSEWHERE. MOS TEMPS WERE QUITE CLOSE EACH PERIOD...AND GENERALLY FOLLOWED. ALTHOUGH...I DID GO SLIGHTLY ABOVE MOS FOR CHA TOMORROW. IN THE EXTENDED PERIODS...RAIN CHANCES DIMINISH SIGNIFICANTLY...BECOMING NEAR CLIMO OR LESS. MY PRELIMINARY TEMPS/POPS FOLLOW FOR COORDINATION PURPOSES: CHA 69/84/67/81/65 40/60/70/50 TYS 67/83/65/80/62 30/60/70/30 TRI 65/79/62/78/58 50/70/60/20 OQT 67/82/64/79/61 30/60/70/30 .MRX... NC...NONE. TN...NONE. VA...NONE. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:15 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon | 30 min |
| Jun 6, 4:51 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.